Hair Restoration Discussion Forum - By and For Hair Loss Patients
Go Back   Forum By and for Hair Loss Patients > Non Surgical Treatments for Baldness > Hair Loss Drugs

Welcome! This forum has over 180,000 posts and 12,000 before and after photos going back several years. To research a topic or physician, click on "Search" and enter the name.

You are currently a guest with limited access. By joining our FREE community you can post on this forum, reply privately to other members and or create your own profile, blog and photo album. Registration is easy, private and free so Join Today!

If you have any problems with the registration or login process, please contact us. If you are new please visit our FAQ.

Hair Loss Drugs Share your opinions and experiences regarding drugs like Propecia (finasteride), Minoxidil and others.

Reply
 
LinkBack Thread Tools Search this Thread Display Modes
  #1   Top  
Old 09-07-2012, 04:58 AM
fran's Avatar
Junior Member
 
Join Date: Sep 2012
Posts: 6
Last Online: 09-08-2012 07:13 PM
Default Fin side effects...advice?

Hi,

I've been on 1.25mg finasteride daily for nearly 10 months. Up until 1 week ago I've had no side effects, but for the last 6 days I've been having pain in the right ball. I've had it once or twice before though it was definitely much milder and went away in a day or 2. Initially I was thinking of stopping cold turkey and starting again at a lower dosage once the side effects subsided, though by now I'm thinking of stopping completely due the discomfort (haven't taken any in last 3 days), and switching to Folexen and Rogaine foam (I currently also use kankho spray). I saw that post from Dr. Cooley which suggested 1 finasteride dose a week is effective in suppressing DHT, which is encouraging I guess...(would you still suffer sides with 1.25mg per week?)

Has anyone else experienced this particular side effect and had any luck curbing it by lowering the dosage of fin? I should point out that the kankho spray seemed to stop or at least slow down any loss for the 10 months I took it before I added finasteride to the regime. I can't tolerate constant pain in the balls, but I desperately want to keep my hair

Anyone have any advice or suggestions? Thanks.
Reply With Quote
  #2   Top  
Old 09-07-2012, 09:51 AM
zenmunk's Avatar
Senior Member
Guru Real Hair Club Member
 
Join Date: Jul 2011
Posts: 297
Last Online: 04-09-2014 06:45 PM
Default

No other way to do it except personal experimentation. Start taking it MWF for a week. See if that helps. If not, then try MTh. If not, then once per week. You can also try taking less per dose like 0.5mg or whatever. Everyone reacts differently to the meds. You've got to find out what works for you. If nothing works, then discontinue altogether.
Reply With Quote
  #3   Top  
Old 09-08-2012, 05:15 AM
fran's Avatar
Junior Member
 
Join Date: Sep 2012
Posts: 6
Last Online: 09-08-2012 07:13 PM
Default

Thanks man, should I wait for the side effects to subside before I try the M W F dose?

Cheers
Reply With Quote
  #4   Top  
Old 09-08-2012, 08:24 AM
zenmunk's Avatar
Senior Member
Guru Real Hair Club Member
 
Join Date: Jul 2011
Posts: 297
Last Online: 04-09-2014 06:45 PM
Default

Hmm... that's a tough call. Finasteride is a funny thing. Very often a user will experience minor side effects that resolve on their own while still taking the meds.

However, if you feel more comfortable stopping until you feel better before you try MWF, then go for it. From what I've read, general consensus is stopping for up to two weeks won't do much to make you lose hair that finasteride was preserving. So, start the new regimen as soon as you can within a two week time-frame.
Reply With Quote
  #5   Top  
Old 09-08-2012, 07:13 PM
fran's Avatar
Junior Member
 
Join Date: Sep 2012
Posts: 6
Last Online: 09-08-2012 07:13 PM
Default

Awesome, thanks zenmunk!
Reply With Quote
Reply

Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On



All times are GMT -5. The time now is 10:32 PM.

 

Search Engine Optimization by vBSEO 3.6.0